Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 59, NWS Louisville, KY

September 6, 2009Simpson County, Kentucky

NWS Louisville, KY issued this flash flood warning at Sep 6, 2009, 12:13 PM CDT for Simpson County, Kentucky. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2009, 12:13 PM CDT (17:13 UTC)
Expired
Sep 6, 2009, 2:09 PM CDT
In force
116 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Simpson County, KY

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 061713
FFWLMK
KYC213-062015-
/O.NEW.KLMK.FF.W.0059.090906T1713Z-090906T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM CDT SUN SEP 6 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 315 PM CDT

* AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THAT UP TO TWO INCHES OF RAIN HAS FALLEN FROM TRAINING             
  THUNDERSTORMS OVER SOUTHEASTERN SIMPSON COUNTY...AND THAT FLASH    
  FLOODING WAS LIKELY OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH OR MORE ARE POSSIBLE FOR 
AREAS SOUTH AND SOUTHEAST OF FRANKLIN...INCLUDING FLAT ROCK...RAPIDS 
AND HICKORY FLAT...AND OTHER LOCATIONS ALONG AND SURROUNDING I-65 
AND HIGHWAY 31 SOUTH AND SOUTHEAST OF FRANKLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3665 8659 3665 8670 3667 8670 3680 8642
      3665 8641 3665 8654 3664 8657

$$

AL
2 follow-up statements
000 
WGUS73 KLMK 061806
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM CDT SUN SEP 6 2009

KYC213-062015-
/O.CON.KLMK.FF.W.0059.000000T0000Z-090906T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-
106 PM CDT SUN SEP 6 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHEASTERN SIMPSON COUNTY...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL
  AREAS OF SOUTHEASTERN SIMPSON COUNTY...INCLUDING GOLD CITY.

SO FAR...DOPPLER RADAR ESTIMATES INDICATE THAT OVER TWO INCHES OF 
RAIN HAS FALLEN OVER THE PAST HOUR...AND ADDITIONAL RAINFALL AMOUNTS 
OF ANOTHER HALF INCH OR MORE ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3665 8659 3666 8665 3668 8665 3680 8642
      3667 8642 3665 8641 3665 8649 3666 8650
      3665 8651 3664 8657

$$

AL
000 
WGUS73 KLMK 061909
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM CDT SUN SEP 6 2009

KYC213-061917-
/O.CAN.KLMK.FF.W.0059.000000T0000Z-090906T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-
209 PM CDT SUN SEP 6 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
SIMPSON COUNTY...

THE RAIN HAS ENDED ACROSS SIMPSON COUNTY AND NO FLOODING HAS BEEN 
REPORTED. HOWEVER...IF ANY ADDITIONAL THUNDERSTORMS MOVE INTO THE 
REGION LATER THIS AFTERNOON RESIDENTS WILL NEED TO BE ON THE LOOKOUT 
FOR HEAVY RAIN AND ANY POSSIBLE FLOODING.

IF YOU RECEIVED FLOODING PLEASE REPORT IT TO LOCAL MEDIA OR THE 
NATIONAL WEATHER SERVICE IN LOUISVILLE.

LAT...LON 3665 8659 3666 8665 3668 8665 3680 8642
      3667 8642 3665 8641 3665 8649 3666 8650
      3665 8651 3664 8657

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 10:19 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 6, 10:19 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EDT SUN SEP 6 2009

.UPDATE #2...

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NE ACROSS SOUTHERN
INDIANA LATE THIS MORNING.  RAINFALL HAS BEEN QUITE HEAVY IN SPOTS
WARRANTING FLASH FLOOD WARNINGS.  WE HAVE HAD FLOODING REPORTS OUT
OF DUBOIS AND CRAWFORD COUNTIES. THIS CONVECTION SHOULD MOVE NE OUT
OF OUR AREA IN THE NEXT FEW HRS.

HOWEVER...MORE CONVECTION IS EXPECTED TO RIDE UP AN INVERTED TROUGH
STRETCHING FROM CENTRAL OKLAHOMA TO CENTRAL KENTUCKY THROUGHOUT THE
AFTERNOON.  HAVE FOLLOWED THE 12Z NAM12 FOR THIS FORECAST PACKAGE
UPDATE WHICH BLOWS UP CONVECTION TO OUR WEST EARLY THIS AFTERNOON.
THIS SOLUTION SEEMS PROBABLE GIVEN THE BULLSEYE OF 69 DEWPOINTS AND
-4 TO -5 LI/S SITTING ON OUR BORDER OVER WEST CENTRAL KY AT 15Z.
THE WESTERN PORTION OF OUR FORECAST AREA LOOKS TO GET THE WETTEST
FROM THIS NEXT ROUND OF PRECIP IF THE NAM SOLN PLAYS OUT AS
EXPECTED.  AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LOCALIZED
FLOODING.

IN ADDITION TO POP EDITS...HAVE LOWERED TEMPS SOME 3 TO 5 DEGREES
OVER THE NORTHERN FORECAST AREA AS MORNING CONVECTION HAS KEPT THIS
REGION COOLER.  DON/T EXPECT TO SEE HIGH TEMPS GET OUT OF THE MID
70S FOR SOUTHERN INDIANA TODAY.

&&

.UPDATE #1...

UPDATED TO INCREASE POPS OVER SOUTHERN INDIANA THIS MORNING.  SOME
PRETTY HEAVY RAIN WITH RADAR ESTIMATED RAINFALL TOTALS BETWEEN 2 TO
3 INCHES EXPECTED TO CROSS THIS AREA OVER THE NEXT FEW HOURS.

&&

.SHORT TERM (TODAY AND TONIGHT)...

AREA OF SHOWERS AND ISOLATED THUNDER THAT MOVED THROUGH NORTHWEST
HALF OF THE FORECAST AREA OVERNIGHT WAS RAPIDLY DIMINISHING AT 3 AM
AND SHOULD BE JUST A MEMORY BY SUNRISE.  NORTHWARD MOVEMENT OF THE
SHOWERS WAS AROUND AN UPPER LOW OVER CENTRAL ILLINOIS WHICH WILL
MOVE LITTLE OVER THE NEXT 24 HOURS.  WEAK VORT LOBES ROTATING AROUND
THIS FEATURE WILL HELP GENERATE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON.  TIMING AND LOCATION WILL BE HIGHLY
DEPENDENT UPON BREAKS IN CLOUDCOVER TO HELP WITH DIURNAL
HEATING...AS WELL AS SUBTLE BOUNDARIES LINGERING FROM EARLIER
CONVECTION WHICH SHOULD PROVIDE JUST ENOUGH LOW LEVEL CONVERGENCE TO
AID INITIAL CONVECTION. THE BEST CHANCES FOR PRECIP APPEAR TO BE
WEST OF I-75 BASED ON LOCATION OF THE LOW.  SOME UNCERTAINTY DOES
EXIST THOUGH...AS MODELS ARE NOT IN AGREEMENT ON HANDLING THE
ILLINOIS LOW.

THUNDERSTORMS WILL AGAIN BE HEAVY RAIN MAKERS...THOUGH AREAL
COVERAGE OF THE HEAVIEST RAINFALL WILL AGAIN BE VERY ISOLATED...SO
LITTLE THREAT OF FLOODING.

TEMPERATURE-WISE...CLOUDS WILL SHAVE 3-5 DEGREES OFF OF SATURDAY
MAX TEMPS FOR HIGHS TODAY.  WITH WEAK EASTERLY SURFACE
WINDS...DEWPOINTS WILL CONTINUE TO HOVER IN THE UPPER 50S TO LOWER
60S...RESULTING IN MIN TEMPS TONIGHT IN THE LOWER TO MID 60S.

.LONG TERM (MONDAY THROUGH SATURDAY)...

MONDAY THROUGH WEDNESDAY NIGHT...

PERSISTENT/PESKY UPPER LOW AT 500MB IS FCST TO LINGER ACROSS THE
OHIO VALLEY THROUGH THIS PORTION OF THE FCST PD.  WITH THE H5 TROF
AXIS EXPECTED TO REMAIN JUST WEST OF HERE...WELL BE IN THE
FAVORABLE SE QUAD ALOFT FOR SHOWERS AND THUNDERSTORMS.  GENERALLY
LEANED CLOSER TO THE 00Z NAM-WRF SOLUTIONS HERE AS THEY HAVE BEEN A
LITTLE BIT BETTER THAN THE GFS SOLUTIONS OF LATE.  WITH THAT
SAID...AS THE UPPER LOW MAINTAINS ITS GRIP OVER THE OHIO VALLEY...WE
SHOULD SEE PERIODS OF CONVECTION ACROSS THE AREA.  MUCH OF THIS WILL
LIKELY BE DIURNALLY DRIVEN WITH THE BEST CHANCES/HIGHEST COVERAGE
COMING DURING THE AFTERNOON/EVENING HOURS.  GIVEN THE NAM SOLUTIONS
TONIGHT...IVE INCREASED POPS TO LIKELY FOR MON AFTERNOON/EVENING.
AFTERNOON/EVENING POPS ARE LIKELY AGAIN ON TUE/WED AS THE UPPER LOW
SPINS ACROSS THE REGION.  TEMPERATURES ARE LIKELY TO REMAIN BELOW
NORMAL FOR THIS TIME OF THE YEAR...DUE TO CLOUDS AND ASSOCIATED
PRECIPITATION.  HIGHS FOR MONDAY WILL BE COOLER THAN PREVIOUSLY FCST
WITH READINGS TOPPING OUT IN THE UPPER 70S.  A SLIGHT MODERATION IN
TEMPS SEEMS OK AT THIS POINT FOR TUE/WED WITH READINGS WARMING TO 80
OR IN THE VERY LOW 80S.  OVERNIGHT LOWS THROUGH THE PD WILL REMAIN
IN THE LOWER 60S.

THURSDAY THROUGH SATURDAY...

LONG TERM MODEL AGREEMENT SEEMS TO BE ON THE UPTICK THIS EVENING AS
THE 06/00Z RUNS OF THE GFS AND EURO SEEM TO BE COMING INTO BETTER
AGREEMENT WITH FCST THROUGH THIS PD.  BOTH MODELS SHOW PESKY UPPER
LOW SLOWLY DEPARTING TO THE NORTHEAST AT THE BEGINNING OF THE PD.
AS THIS OCCURS...SECONDARY H5 LOW IS FCST TO DROP OUT OF CANADA AND
DEVELOP INTO A LARGE H5 GYRE ACROSS THE UPPER MIDWEST.  WHILE THE OP
GFS SOLUTIONS HAVE BEEN SHOWING THIS FCST EVOLUTION OVER THE PAST
FEW RUNS...THE 06/00Z EURO SOLUTION REALLY JUMPED ON TO IT WITH
TONIGHTS RUN.  WITH THE FIRST UPPER LOW DEPARTING THE AREA ON
THURSDAY...IT APPEARS THAT CONDITIONS MAY BE DRY HERE AS WELL BE ON
THE BACK SIDE OF THE WAVE.  FOR NOW HAVE TRENDED THE FCST DRY HERE
BASED ON THE MULTI-MODEL ENSEMBLES.  AS THE NEXT H5 LOW DROPS
SOUTHEAST IN THE FRI/SAT PD...ASSOCIATED SFC COLD FRONT WILL PUSH
INTO THE REGION BRINGING CONVECTION BACK INTO THE FCST FOR FRI/SAT.
06/00Z GFS ENSEMBLE POPS SUGGEST CHANCE POPS ATTM...SO WILL CONTINUE
THESE HERE.

TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL THROUGH THIS PORTION OF
THE FCST PD.  HIGHS THU/FRI SHOULD BE IN THE LOW-MID 80S WITH A COOL
DOWN COMING ON SATURDAY AS PRECIP/FRONTAL BOUNDARY CROSS THE AREA.
OVERNIGHT LOWS WILL BE IN THE LOWER-MID 60S.  COOLER TEMPERATURES
ARE POSSIBLE BEYOND THE FCST PD DEPENDING ON WHERE THE LARGE H5 LOW
MIGRATES.  IF THE CURRENT FCST HOLDS...AND THE LOW STAYS TO OUR
NORTHEAST...BEST PUSH OF MUCH BELOW NORMAL TEMPS WILL REMAIN ACROSS
THE NORTHERN-CENTRAL PLAINS.  THIS MODIFIED AIRMASS MAY EVENTUALLY
REACH THE OHIO VALLEY BY THE 15-16TH.

&&

.AVIATION (12Z TAFS)...

SHRA ALREADY STARTING TO REDEVELOP N OF THE OHIO RIVER W AND NW OF
SDF IN CWA...WITH MUCH LARGER AREA FARTHER W.  THIS IS IN RESPONSE
TO ANOTHER WAVE SWINGING AROUND UPR LEVEL LOW OVER CENTRAL IL ATTM.
NO EASILY IDENTIFIABLE BOUNDARIES FOR CONVECTION TO FIRE ON TO BE
SEEN ON SATELLITE OR RADAR...AND MODELS AREA NOT HANDLING SYSTEM
WELL, SO BEST TIMING WILL BE EXTRAPOLATION OF PCPN AFTER IT
DEVELOPS.  SOME MVFR VSBYS EARLY THIS MORNING IN RESPONSE TO
OVERNIGHT RAINFALL...BUT THESE SHOULD ONLY BE AROUND UNTIL SHORTLY
AFTER SUNRISE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......AML
SHORT TERM...JBS
LONG TERM....MRJ
AVIATION.....JBS
Hazardous weather outlook, Sep 6, 10:37 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 AM EDT SUN SEP 6 2009

KYZ029>043-045>049-053>057-064>067-075>078-081-082-071545-
BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1137 AM EDT SUN SEP 6 2009 /1037 AM CDT SUN SEP 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. IN ADDITION TO DANGEROUS CLOUD TO GROUND
LIGHTNING...A FEW LOCATIONS COULD RECEIVE A BRIEF HEAVY DOWNPOUR
CREATING PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY
AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

INZ076>079-083-084-089>092-KYZ023>028-061>063-070>074-071545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY-
EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-
1137 AM EDT SUN SEP 6 2009 /1037 AM CDT SUN SEP 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS
WILL BE CAPABLE OF PRODUCING DECREASED VISIBILITY AND LOCALIZED
FLOODING...IN ADDITION TO CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY
AND WEDNESDAY AND AGAIN ON FRIDAY AND SATURDAY. ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
FLOODING TO THE NATIONAL WEATHER SERVICE.

AML

In the hours before

Special weather statement, Sep 6, 9:05 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT SUN SEP 6 2009

INZ076-077-084-089-061445-
CRAWFORD-ORANGE-PERRY-WASHINGTON-
1005 AM EDT SUN SEP 6 2009

...HEAVY THUNDERSTORMS PRODUCING TORRENTIAL RAIN...

AT 1000 AM EDT/900 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING AN AREA OF THUNDERSTORMS EXTENDING FROM 10 MILES WEST
OF SALEM...TO 15 MILES SOUTHWEST OF ENGLISH...SLOWLY MOVING
EAST-NORTHEAST AT 15 MPH.

ORANGE COUNTY...CRAWFORD COUNTY AND WASHINGTON COUNTY WILL
EXPERIENCE TORRENTIAL RAINFALL WITH HOURLY RAINFALL TOTALS NEARING
TWO INCHES. ALSO...FREQUENT DANGEROUS LIGHTNING IS EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR CAMPBELLSBURG AROUND 1010 AM EDT.
  NEAR LIVONIA AROUND 1015 AM EDT.
  NEAR MOUNT CARMEL AROUND 1020 AM EDT.
  NEAR ORIOLE AROUND 925 AM CDT.
  NEAR SULPHUR AROUND 1030 AM EDT.
  NEAR RUSH CREEK VALLEY AROUND 1035 AM EDT.
  NEAR SALEM AROUND 1045 AM EDT.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AL
Special weather statement, Sep 6, 9:54 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 AM EDT SUN SEP 6 2009

INZ076>078-084-090>092-061600-
ORANGE IN-WASHINGTON IN-SCOTT IN-CRAWFORD IN-HARRISON IN-FLOYD IN-
CLARK IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MARENGO...
CORYDON...NEW ALBANY...JEFFERSONVILLE
1054 AM EDT SUN SEP 6 2009

...HEAVY THUNDERSTORMS CAUSING TORRENTIAL RAINFALL ACROSS SOUTH-
CENTRAL INDIANA...

AT 1045 AM EDT...945 AM CDT...DOPPLER RADAR INDICATED AN AREA OF
HEAVY THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER PORTIONS OF
SOUTH-CENTRAL INDIANA...WEST OF I-65...AND NORTH OF I-64. THIS
AREA OF PRECIPITATION WAS SLOWLY MOVING NORTHEAST AT 15 MPH.

OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL OCCUR...AS WELL AS
TORRENTIAL RAINFALL AT TIMES. THROUGH 1130 AM EDT...1030 AM
CDT...THE HEAVIEST RAIN WILL AFFECT PORTIONS OF NORTHERN HARRISON
COUNTY...MOST OF WASHINGTON COUNTY...AND WESTERN SCOTT AND CLARK
COUNTIES. UP TO ONE INCH OF RAINFALL IS POSSIBLE WITHIN THE NEXT
HOUR FOR THESE LOCATIONS. PONDING OF WATER ON ROADWAYS WILL
OCCUR...SO USE CAUTION AS HYDROPLANING WILL BE VERY POSSIBLE IF
DRIVING THIS MORNING.

AL
Special weather statement, Sep 6, 10:37 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 AM EDT SUN SEP 6 2009

INZ078-079-092-KYZ030>032-061630-
CLARK-JEFFERSON-OLDHAM-SCOTT-TRIMBLE-
1137 AM EDT SUN SEP 6 2009

...THUNDERSTORMS PRODUCING HEAVY RAINFALL AFFECTING
CLARK...JEFFERSON...OLDHAM...SCOTT AND TRIMBLE COUNTIES...

AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS EXTENDING FROM 11 MILES NORTHEAST OF
SCOTTSBURG...TO 9 MILES NORTH OF PROSPECT...TO
JEFFERSONTOWN...MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR...AND GUSTY WINDS OF AROUND 30 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR LYNDON AROUND 1140 AM EDT.
  NEAR SOLON AROUND 1145 AM EDT.
  NEAR ANCHORAGE AND CHELSEA AROUND 1155 AM EDT.
  NEAR WAKEFIELD AROUND NOON EDT.
  NEAR SALUDA AROUND 1205 PM EDT.
  NEAR VOLGA AROUND 1210 PM EDT.
  NEAR MADISON AROUND 1230 PM EDT.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 9 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF TORRENTIAL RAINFALL WILL OCCUR. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

AL
Special weather statement, Sep 6, 11:34 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM EDT SUN SEP 6 2009

INZ079-KYZ032-061715-
JEFFERSON-TRIMBLE-
1234 PM EDT SUN SEP 6 2009

...STRONG THUNDERSTORM WITH HEAVY RAIN...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MADISON...AND MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR MADISON AROUND 1255 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML
Special weather statement, Sep 6, 11:37 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 PM EDT SUN SEP 6 2009

KYZ071>073-061700-
ALLEN-SIMPSON-WARREN-
1137 AM CDT SUN SEP 6 2009

...STRONG THUNDERSTORM WITH HEAVY RAIN...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FRANKLIN...AND MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML
Special weather statement, Sep 6, 11:59 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1259 PM EDT SUN SEP 6 2009

KYZ071>073-061745-
ALLEN-SIMPSON-WARREN-
1159 AM CDT SUN SEP 6 2009

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 10 MPH.

FREQUENT DEADLY LIGHTNING...AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS
UP TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR FRANKLIN AROUND 1205 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:29 PM CDTAreal Flood AdvisoryLMKAnderson, Franklin, Harrison, Scott, Woodford3 hr
Sep 6, 1:48 PM CDTFlash Flood WarningLMKScott118 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.